MAUDE Adverse Event Report: BEAVER-VISITEC INTERNATIONAL INC BEAVER-VISITEC INTERNATIONAL INC; 585159 HYDRODISSECTOR .50MM

BEAVER-VISITEC INTERNATIONAL INC BEAVER-VISITEC INTERNATIONAL INC; 585159 HYDRODISSECTOR .50MM
Model Number 585159
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
In reference to (b)(4), customer alleged that a surgeon was using a the cortical cleaving hydrodissector (bolger) 50x22mm, 25g x7/8 (33degree) by bvi visitec lot 3465442 exp 29/02/2028 ref 585159 during surgery.The device was in tact when opened and was used once and upon the second insertion to the eye the device was not connected leaving the metal part in-situ of the eye.The surgeon retrieved this with some forceps with no further complications.A new device of a different batch was then used with no problems.
 
Event or Problem Description
In reference to mhra report (b)(6) customer alleged that a surgeon was using a the cortical cleaving hydrodissector (bolger) 50x22mm, 25g x7/8 (33degree) by bvi visitec lot 3465442, exp 29/02/2028, ref 585159 during surgery.The device was in tact when opened and was used once and upon the second insertion to the eye the device was not connected leaving the metal part in-situ of the eye.The surgeon retrieved this with some forceps with no further complications.A new device of a different batch was then used with no problems.
 
Additional Manufacturer Narrative
Bvi quality assurance has followed its internal procedure to conduct the appropriate complaint investigation.The investigation includes a review of the procedure / training record and device history records, and no anomalies were found.All required elements of the dhr were appropriately filled; all manufacturing operations were recorded; all signatures and dates were present, and the lot passed required inspections.The risk assessment has been performed and due to the fact that this complaint appears to be single and isolated for the specific model we consider the occurrence as remote and the severity risk level is still adequate.

Brand Name
BEAVER-VISITEC INTERNATIONAL INC
Common Device Name
585159 HYDRODISSECTOR .50MM
Manufacturer (Section D)
BEAVER-VISITEC INTERNATIONAL INC
500 totten pond rd
10 citypoint
waltham MA 02451 1916
Manufacturer (Section G)
BEAVER-VISITEC MEXICO
valle de los cedros
1520
ciudad juarez, chihuahua 32575
MX   32575
Manufacturer Contact
agnieszka drzewiecka
500 totten pond rd
10 citypoint
waltham, MA 02451-1916
8669068080
MDR Report Key19210151
Report Number1211998-2024-00009
Device Sequence Number15184159
Product Code HMX
UDI-Device Identifier00886158101987
UDI-Public00886158101987
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number585159
Device Lot Number3465442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown